Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 129, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 16, 2000, 7:28 PM EDT for Columbiana County, Ohio. It was in force for 62 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 16, 2000, 7:28 PM EDT (23:28 UTC)
- Expired
- Jun 16, 2000, 8:30 PM EDT
- In force
- 62 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Columbiana County, OH
The radar
The Pittsburgh radar (KPBZ), 54 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 16, 8:05 PM EDT | Thunderstorm Wind | West Pt, OH | Thunderstorm winds downed a few trees. |
| Jun 16, 8:10 PM EDT | Thunderstorm Wind | East Liverpool, OH | Thunderstorm winds downed a few trees. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 326 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
070 WUUS51 KPBZ 162328 SVRPIT OHC029-170030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 728 PM EDT FRI JUN 16 2000 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COLUMBIANA COUNTY IN OHIO * UNTIL 830 PM EDT * AT 728 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 16 MILES WEST OF LISBON...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE... 2 MILES SOUTH OF LISBON AT 745 PM... 6 MILES NORTH OF GLENMOOR AT 755 PM... 5 MILES NORTH OF CALCUTTA AT 800 PM... <<CALL TO ACTION>>THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 6:55 PM EDT, 33 minutes earlier.
Area forecast discussion, Jun 16, 6:55 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 655 PM EDT FRI JUN 16 2000 UPDATING TO EXTEND FLASH FLOOD WATCH FOR NORTHERN PA COUNTIES IN CWA TIL 400 AM. .PBZ... MD...NONE. OH...NONE. PA...FLASH FLOOD WATCH UNTIL 400 AM EDT SATURDAY FOR ZONES PAZ007>009...PAZ015>016. WV...NONE.
In the hours before
Special weather statement, Jun 16, 1:50 PM EDT, 5 hours 38 minutes before
PAZ007-161945- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 150 PM EDT FRI JUN 16 2000 ...THUNDERSTORM UPDATE... THUNDERSTORMS WITH HEAVY DOWNPOURS WILL CONTINUE TO MOVE NORTHEAST AT 30 MPH ACROSS MERCER COUNTY. AREAS GETTING MORE THAN AN INCH OF RAIN IN AN HOUR CAN HAVE PONDING OF WATER ON ROADS AND WHERE DRAINAGE IS POOR. IF HEAVY RAIN REPEATS...MORE SERIOUS FLOODING MAY DEVELOP. THE GREENVILLE...STONEBORO...AND HERMITAGE AREAS ARE MOST LIKELY TO BE AFFECTED AT FIRST. AREAS FARTHER SOUTH LIKE MERCER MAY BE AFFECTED AFTER 230 PM. GIORDANO/STAIRS
Local storm report, Jun 16, 2:18 PM EDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PENNSYLVANIA
218 PM EDT FRI JUN 16 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0632 PM SHADYSIDE OH 60 MPH TSTM GUST
06/15/00 BELMONT TREES DOWN.
0636 PM GLENDALE WV 65 MPH TSTM GUST
06/15/00 MARSHALL p TREES DOWN.
NNNNSpecial weather statement, Jun 16, 5:59 PM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 559 PM EDT FRI JUN 16 2000 OHZ039>041-048-PAZ007-008-013-170000- CARROLL OH-COLUMBIANA OH-COSHOCTON OH-LAWRENCE PA-MERCER PA- TUSCARAWAS OH-VENANGO PA- 559 PM EDT FRI JUN 16 2000 ...STRONG STORMS APPROACHING FROM THE WEST... A LINE OF STRONG THUNDERSTORMS WILL MOVE THROUGH THE REGION FRROM WEST TO EAST BETWEEN 615 PM AND 8 PM. THE STORMS WILL PRODUCE WIND GUSTS BETWEEN 35 AND 45 MPH AND LOCALLY TORRENTIAL RAINFALL AMOUNTS EXCEEDING ONE INCH. STRONGER STORMS WILL PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. RESIDENTS SHOULD PAY ATTENTION TO THE WEATHER AND STAY TUNED FOR POSSIBLE WARNINGS.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 6:32 PM EDT | Severe Thunderstorm Warning | PBZ | Tuscarawas | 58 min |
| Jun 16, 6:58 PM EDT | Severe Thunderstorm Warning | PBZ | Carroll | 62 min |
| Jun 16, 7:03 PM EDT | Severe Thunderstorm Warning | PBZ | Coshocton | 57 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.